MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS SIMPLICITY; INTRAOCULAR LENS

AMO PUERTO RICO MFG. INC. TECNIS SIMPLICITY; INTRAOCULAR LENS
Model Number DCB00
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Weight and ethnicity: unknown, not provided.Date of event is unknown.The best estimate time would be (b)(6) 2021.If implanted; give date: n/a (not applicable).Lens was removed/replaced during the same procedure.If explanted; give date: n/a (not applicable).Lens was removed/replaced during the same procedure.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that a tecnis simplcty preloaded intraocular lens (iol) was damaged as implanted in the patient's eye.The lens was removed and replaced with a back up lens during the initial procedure.Reportedly, the patient is doing fine post-surgery.No further information provided.
 
Additional Manufacturer Narrative
Section d9: device available for evaluation? yes.Returned to manufacturer on: 6/18/2021.Section h3: device evaluated by manufacturer? yes.Device evaluation: complaint product was received.It was returned, in its original packaging.Also, patient identification card, patient notification card and labels were received.Upon evaluation of the sample received, the plunger was in advanced position, and the pushrod looks centered.All the components were correctly assembled, and no defect related to manufacturing process was identified.Traces of lubricating material were observed, in the cartridge.The lens got stuck in the cartridge tip with the leading haptic not folded.A bump can be observed, at the cartridge tube.As the lens is to hard inside the device, it is not possible to remove it.Therefore, the reported lens damaged could not be verified.Based in the analysis product, quality deficiency could not be determined manufacturing record review: the manufacturing process record was evaluated and revealed, that the product was manufactured and released according to specifications.A search revealed, that no additional complaints were received from this production order.Conclusion: as a result of the investigation, there is no indication of a product quality deficiency.And the reported issue could not be verified.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS SIMPLICITY
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
MDR Report Key11766692
Report Number2648035-2021-07728
Device Sequence Number17301948
Product Code HQL
UDI-Device Identifier05050474636231
UDI-Public(01)05050474636231(17)231205
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/23/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/05/2023
Device Model NumberDCB00
Device Catalogue NumberDCB0000275
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/18/2021
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 04/05/2021
Supplement Date Received by Manufacturer07/21/2021
Initial Report FDA Received Date05/03/2021
Supplement Report FDA Received Date07/23/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age59 YR